Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 9, 2015, 8:19 AM PDT for 5 counties in Idaho. It took effect at Aug 9, 2015, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2015, 8:19 AM PDT (15:19 UTC)
- In effect from
- Aug 9, 2015, 12:00 PM PDT
- Expired
- Aug 9, 2015, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 180 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WWUS85 KMSO 091519
RFWMSO
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
919 AM MDT SUN AUG 9 2015
IDZ102-103-100300-
/O.NEW.KMSO.FW.W.0006.150809T1900Z-150810T0300Z/
/O.NEW.KMSO.FW.A.0004.150810T1800Z-150811T0300Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
819 AM PDT SUN AUG 9 2015
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...
CLEARWATER/NEZ PERCE...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS
CANYON...CLEARWATER/NEZ PERCE...
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM PDT THIS EVENING.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH FOR THUNDERSTORMS IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.
* THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THUNDERSTORMS THAT DEVELOP WILL CONTAIN LITTLE
RAINFALL. EXTREMELY DRY FUELS WITH LIGHTNING MAY PRODUCE NEW
WILDFIRE STARTS.
MONDAY: SCATTERED, MAINLY DRY THUNDERSTORMS ARE EXPECTED AFTER
1200 AND WILL PERSIST THROUGH THE EVENING. LITTLE RAINFALL IS
ANTICIPATED, EXCEPT AN ISOLATED BURST OF RAIN IN THE CORE OF A
STORM. FUELS ARE EXTREMELY DRY, THUS LIGHTNING COULD PRODUCE
NEW STARTS.
* WINDS: GUSTY AND ERRATIC NEAR THUNDERSTORMS, UP TO 40 MPH ARE
POSSIBLE.
* MINIMUM HUMIDITIES: MID TEENS TO AROUND 20 PERCENT.
* TIMING: NOON PDT THROUGH 8 PM PDT SUNDAY AND MONDAY.
$$
MTZ104>109-100300-
/O.NEW.KMSO.FW.A.0004.150810T1800Z-150811T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
919 AM MDT SUN AUG 9 2015
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR THUNDERSTORMS ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT...
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FIRE
WEATHER WATCH FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING.
* THUNDERSTORMS: SCATTERED, MAINLY DRY THUNDERSTORMS ARE POSSIBLE
MONDAY AFTERNOON AND EVENING. STORMS WHICH DEVELOP WILL CONTAIN
LITTLE RAINFALL EXCEPT IN THE CORE OF THE STORM WHERE A QUICK
BURST OF RAIN COULD OCCUR.
* WINDS: GUSTY OUTFLOW WINDS UP TO 40 MPH.
* MINIMUM HUMIDITIES: LOW TEENS IN NORTHWEST MONTANA TO UPPER
TEENS AND LOWER 20S ELSEWHERE.
* TIMING: NOON THROUGH 9 PM MDT.
$$What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 9, 2:46 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 9, 2:46 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Missoula MT 346 AM MDT SUN AUG 9 2015 .DISCUSSION... Mid level moisture will increase from the southwest today with daytime heating initiating isolated to scattered showers/thunderstorms, especially in the afternoon and evening hours. Dry air remaining in the low levels will limit the precipitation efficiency of storms, thus little rainfall is anticipated but plentiful lightning and gusty outflow winds are certainly possible. This may pose a concern for fire weather due to potential lightning wildfire starts but the threat appears to remain rather localized. For those planning outdoor activities this afternoon, keep a watchful eye to the sky for quick developing thunderstorms. Monday will feature a similar weather setup to today except a passing disturbance may cause thunderstorm activity to be more widespread. Similar threats will remain with relatively dry thunderstorms potentially leading to fire weather concerns. In addition, daytime temperatures will warm several degrees compared to today with winds remaining largely terrain driven expect near thunderstorm outflows. A warm ridge strengthens over the region ahead of the low pressure system along the coast, bringing increasingly warmer temperatures Tuesday through Thursday. Expect temperatures to rise well above normal during this period, which could make outdoor plans feel uncomfortable after this recent cooler stretch of weather. Moisture that rides up the ridge into our area will produce daily showers and thunderstorms, with increasing coverage each day ahead of the low. The potential for nocturnal showers and thunderstorms becomes increasingly more likely by Wednesday night as well as Thursday night as more moisture is fed into the area. By Friday, the low will approach north-central Idaho and western Montana, which will enhance thunderstorm dynamics as well as breezier conditions as the low swings through. Temperatures will drop to near normal by Friday and into the weekend from the introduction of a cooler airmass. && .AVIATION.... Generally quiet conditions with light winds are expected this morning. Isolated showers and thunderstorms are expected to develop this afternoon in the vicinity of KBTM, KSMN, and KMSO from around 09/2000Z through 10/0300Z. Lightning and gusty outflow winds are the main concerns from any storms that develop. Activity will diminish this evening. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:19 AM PDT | Fire Weather Watch | MSO | Clearwater, Idaho, Latah, Lewis, Nez Perce | 26 hr |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.